MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.2MM TI CLICK'X PEDICLE SCR DUAL CORE 40MM THREAD LENGTH; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.2MM TI CLICK'X PEDICLE SCR DUAL CORE 40MM THREAD LENGTH; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 498.562
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2009, the patient underwent a pedicle screw fixation l5 to the sacrum bilaterally due to symptomatic disk derangement l5 with radiculopathy both legs.On (b)(6) 2018, the patient was advised for the first time that the source of her continued pain was fractures involving the bilateral s1 pedicle screws as identified on the ct scan and plain films of the lumbar spine.On (b)(6) 2018, the patient was required to undergo a procedure to remove the hardware/fractured pedicle screws, however, the surgeon was unable to remove the roots of the screws and therefore the screws remain in the sacrum.This report is for one (1) 6.2mm ti click'x® pedicle scr dual core 40mm thread length this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint device was not received for investigation.The following investigation is based on the image(s) provided in the attachment(s) ¿funchess x-ray¿, "x-ray 2", "x-ray 3", "x-ray 4", "x-ray 5", "x-ray 6", "x-ray 7", "x-ray 8", "x-ray 9".The image(s) were reviewed, and it was noticed that the pedicle screws are broken and are left inside the bone after the revision procedure, confirming the complaint condition.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Unknown screws (part number: unknown; lot number: unknown; quantity: 2), unknown rods (part number: unknown; lot number: unknown; quantity: 2).

Brand Name
6.2MM TI CLICK'X PEDICLE SCR DUAL CORE 40MM THREAD LENGTH
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9727559
Report Number2939274-2020-00897
Device Sequence Number2100953
Product Code KWP
UDI-Device Identifier10705034791029
UDI-Public(01)10705034791029
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.562
Device Catalogue Number498.562
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/27/2020
03/27/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/27/2020
03/27/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS; UNK - SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR